# SDR 2005FA0000216

- Difficulty date: February 9, 2005
- Submitted: March 4, 2005
- Operation: General aviation
- Aircraft: N5130A
- Make and model: Cessna T210N
- Aircraft serial: 21063280
- Engine: Cont TSIO520R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 2 CONNECTING ROD FAILED BREAKING CRANKCASE, KNOCKING LT MAG FROM MOUNT.  ROD SHOWED FRICTION WELDING TO CRANK PRIOR TO FAIURE.  COUNTERWEIGHT DAMAGED BY IMPACT WITH ROD.  APPEARS ENG CONTINUED TO OPERATE BRIEFLY FOLLOWING ROD SEIZURE.  PILOT ACCOMPLISHED SUCCESSFUL LANDING IN FIELD, NO APPARENT DAMAGE TO AIRFRAME.  ENG HAS HISTORY OF CYL BEING REMOVED FOR TOP O/H WITH 4 BEING CHANGED TWICE.  HAD BEEN EXPERIENCING PERSISTENT OVERBOOSTING, PROBLEM HAD BEEN ADDRESSED AT DIFFERENT TIMES.  TURBO CONTROLLER HAD BEEN REPLACED AND WASTEGATE HAD BEEN REMOVED, SERVICED AND REINSTALLED. AFTER COMPLETION, APPEARED OVERBOOST PROBLEM MITIGATED.  ENGINE FAILED.  (GL11200507447)
